MAUDE Adverse Event Report: INTERA ONCOLOGY, INC INTERA 1 3/8" SPECIAL BOLUS NEEDLE; NON-CORING (HUBER) NEEDLE

INTERA ONCOLOGY, INC INTERA 1 3/8" SPECIAL BOLUS NEEDLE; NON-CORING (HUBER) NEEDLE
Model Number AP-04013-5
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Intera oncology received a report from our representative that he and the physician noticed during an implantation on (b)(6) 2025, that the special bolus needle was experiencing backflow of blood, even though the needle was clamped when not in use.Our representative instructed the scrub tech to unclamp the needle and inject 5 ml of low-dose heparinized saline to clear the blood, then reclamp it immediately afterward.However, one to two minutes later, blood was again flowing back into the needle and syringe, despite the clamp being in place.The needle was removed, and the spare special bolus needle was opened.With the spare needle, there were no issues of backflow into the needle or syringe when clamped.During communication with the clinic, the surgeon confirmed the patient did not experience any adverse reactions.In addition, the clinic provided intera oncology with three pictures that show the special bolus needle experiencing backflow of blood, even though the needle was clamped when not in use.Due to safety concerns for contaminated needle, intera oncology asked the clinic to dispose the sample.
 
Additional Manufacturer Narrative
The device history record, ap040135 - 23l286ct, was reviewed.The special bolus needle set was manufactured on november 28, 2023.The expiration date is november 28, 2026.There were no nonconformances pertaining to this lot number.The special bolus needle set met all specifications prior to release from manufacturing.As previously mentioned, the surgeon confirmed the patient did not experience any adverse reactions.The clinic provided intera oncology with three pictures that show the special bolus needle experiencing backflow of blood, even though the needle was clamped when not in use.Intera oncology communicated with our contract manufacturer and requested them to investigate the matter.Our contract manufacturer has started the investigation and will provide us with a report of the result of the investigation.Upon receiving the investigation report, intera oncology will submit a supplemental report to the fda.
 
Additional Manufacturer Narrative
A device history review was performed and confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.The contract manufacturer investigated the manufacturing process for the lot in question to determine if the leaking pinch clamp could be caused by their processes.After their review of the device history record, procedures, and other areas which may impact the product, the investigation was determined to be inconclusive.
 
Event or Problem Description

Brand Name
INTERA 1 3/8" SPECIAL BOLUS NEEDLE
Common Device Name
NON-CORING (HUBER) NEEDLE
Manufacturer (Section D)
INTERA ONCOLOGY, INC
180 wells avenue
suite 300a
newton MA 02459
Manufacturer (Section G)
INTERA ONCOLOGY, INC
180 wells avenue
suite 300a
newton MA 02459
Manufacturer Contact
jesus matos
180 wells avenue
suite 300a
newton, MA 02459
MDR Report Key22286574
Report Number3015537318-2025-00054
Device Sequence Number8893390
Product Code PTI
UDI-Device Identifier00850014110048
UDI-Public00850014110048
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K211121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP-04013-5
Device Catalogue NumberAP040135
Device Lot Number23L286CT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient Weight77 KG